Louisiana, 2008Damaging Wind in Louisiana, August 7, 2008
August 7, 2008 · NWS JAN · 1 event in 1 county or zone
Scattered afternoon thunderstorms developed across the region and brought a round of severe thunderstorms to some of the area. Most of the severe storms produced wind damage and a few others contained hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered afternoon thunderstorms developed across the region and brought a round of severe thunderstorms to some of the area. Most of the severe storms produced wind damage and a few others contained hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 7, 1:20 PM CST, 47 minutes earlier.
Area forecast discussion, Aug 7, 1:20 PM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
220 PM CDT THU AUG 7 2008
.DISCUSSION...LATEST SATELLITE IMAGERY SHOWS AN UPPER DISTURBANCE
APPROACHING THE REGION IN NORTHWEST FLOW. IT HAS TRIGGERED SOME
STRONG TO SEVERE CONVECTION THAT WAS PUSHING THROUGH OUR NORTHWEST
COUNTIES. ALSO HAD A FEW STRONG TO SEVERE STORMS THIS AFTERNOON
ACROSS THE EAST/NORTHEAST. AREA SOUNDINGS SHOWS PRECIPITABLE WATER
AROUND 2 INCHES...WHICH SPELLS THE CHANCE OF LOCALLY HEAVY RAINS FOR
THIS AFTERNOON INTO THIS EVENING. ALSO A FRONTAL BOUNDARY WAS MAKING
ITS WAY TOWARD THE REGION FROM THE NORTHWEST. SPC HAS A SLIGHT RISK
OF SEVERE ACROSS THE REGION WITH THE COMBINATION OF DAYTIME
HEATING...ML CAPES AROUND 3000 AND NORTHWEST FLOW OF 30-40
KNOTS...WHICH WILL HELP WITH OUR CHANCES OF ISOLATED SEVERE STORM
CLUSTERS. THE SHORT RANGE MODELS PUSH THE FRONT INTO THE REGION FOR
LATE THIS AFTERNOON INTO TONIGHT WITH THE AID OF NORTHWEST FLOW
ALOFT. THIS WILL PROVIDE ENOUGH LIFT FOR SOME GOOD CONVECTIVE
COVERAGE FOR TONIGHT. THE MODELS CONTINUE TO SHOW ONLY ONE BOUNDARY
WITH PLENTY OF PCP WATER AROUND 2 INCHES. WITH THE GRADUAL MOVEMENT
OF THE BOUNDARY AND PLENTY OF LOW LEVEL MOISTURE...WILL PROBABLY SEE
TRAINING STORMS AND COULD HAVE SOME PROBLEMS WITH LOCALIZED
FLOODING. EXPECT TO SEE SIMILAR CONDITIONS AS THE BOUNDARY SLOWLY
MOVES SOUTH THROUGH FRIDAY AFTERNOON. MAINTAINED LOCALLY HEAVY
RAINFALL. LAPSE RATE WILL HOLD AT AROUND 6-7C/KM ACROSS THE REGION.
WILL KEEP SOME HAIL AND WIND CHANCES FOR HAIL/WIND TO PROB HAZARDS
AND WILL CONTINUE TO MENTION SEVERE IN THE HWO. THE MODELS HAVE
SLOWED DOWN THE TIMING OF WHEN THE RAIN DEPARTS THE REGION. IT LOOKS
LIKE MOST OF THE RAINS SHOULD BE OUT BY FRIDAY EVENING...EXCEPT FOR
WEST OF THE MS RIVER. THIS ACTIVITY SHOULD EXIT THE REGION BY
MIDNIGHT. THE FRONTAL BOUNDARY WILL BEGIN TO RETURN NORTH BY
SATURDAY NIGHT. THIS WILL BRING BACK OUR CHANCES OF RAIN FROM WEST
TO EAST AS ANOTHER DISTURBANCE COMES ACROSS THE REGION IN NORTHWEST
FLOW ALOFT.
AS FAR AS TEMPS ARE CONCERN WENT GENERALLY WITH MAV GUIDANCE
DURING THE DAYS AND MOS GUIDANCE AT NIGHT. AS FOR POPS WENT WITH
MAV GUIDANCE...SINCE THE MODELS WERE GENERALLY SIMILAR./17/
.PREVIOUS EXTENDED DISCUSSION...
LONG TERM(SATURDAY THROUGH THURSDAY)...NOT YOUR TYPICAL STRETCH OF
SUMMER TIME WEATHER IN STORE FOR THIS PERIOD. DEEP LONGWAVE TROUGH
AXIS ON THE E COAST MEANS NWLY FLOW FOR THE LOWER MS VALLEY AND THUS
SEVERAL FRONTS COME INTO PLAY. A WELL DEFINED FRONTAL BOUNDARY
POSITIONED ALONG THE GULF COAST OR FARTHER SOUTH ON SATURDAY BEGINS
TO RETURN NWD SATURDAY NIGHT/SUNDAY ON BOTH GFS/ECMWF SOLUTIONS. BEST
RAIN CHANCES WILL BE SWRN PORTIONS OF CWFA INITIALLY WITH A GRADUAL
SPREADING NEWD ON SUNDAY. THE BETTER MOISTURE ARRIVES ON MONDAY AS
EVIDENCED BY 2.1 INCH PWATS AND WHEN BEST QPF AMOUNTS COULD AVERAGE 2-3
INCHES INTO MONDAY NIGHT. WE TEMPORARILY GET INTO THE WARMER SECTOR
ON TUESDAY HOWEVER ANOTHER COLD FRONT PUSHES INTO THE MID SOUTH
TUESDAY EVENING. RATHER IMPRESSIVE 30-40KTS OF 850MB FLOW DEVELOPS
AHEAD OF THIS FRONT WITH 6C 7-500MB LAPSE RATES FOR POTENTIAL STRONG
TO SEVERE STORMS. THE FRONT FINALLY SETTLES AND STALLS INTO SRN MS
WEDNESDAY REMAINING THERE THROUGH THURSDAY FOR A POTENTIAL HEAVY RAIN
EVENT IN A STATIONARY AXIS OF NEAR 345C 850MB THETA E AIR AND 35-40 K
INDEXES...CAN YOU BELIEVE THIS IS REALLY AUGUST?? WILL PROBABLY ADD A
LINE OR TWO IN THE HWOJAN FOR STRONG STORMS AND HEAVY RAIN RISK.
MEX MOS TEMP GUIDANCE APPEARS ON TRACK FOR THE MOST PART WITH SOME
LEANING TOWARD ENSEMBLE MEAN HIGHS. POPS REMAIN ABOVE NORMAL FOR MUCH
OF THE LONG TERM AT LEAST UNTIL LATER NEXT WEEK. GFS ENSEMBLE MEAN
PROGS SHOW ONLY A SLIGHT RETROGRESSION OF THE OVERALL PATTERN THROUGH
MID AUGUST SO TROPICS SHOULD REMAIN A NON FACTOR FOR THE TIME BEING./40/
&&
.AVIATION...A FRONTAL BOUNDARY MOVING DOWN FROM THE NORTH IS
EXPECTED TO TRIGGER SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
AS WE GO THROUGH THE DAY...ESPECIALLY ALONG AND NORTH OF THE I-20
CORRIDOR. SOME OF THIS ACTIVITY COULD CONTAIN GUSTY
WINDS...TORRENTIAL DOWNPOURS AND FREQUENT LIGHTNING. EXPECT CUMULUS
CLOUDS THAT DEVELOP THROUGH MIDDAY TO GENERALLY BE BASED ABOVE 3
KFT...BUT PERHAPS DOWN BETWEEN 2 AND 3 KFT AT TIMES THROUGH EARLY
THIS AFTERNOON ALONG AND NORTH OF I-20. OTHERWISE...SURFACE WINDS
WILL MAINLY BE FROM THE WEST/NORTHWEST AT 5 TO 15 MPH. EXPECT
CONVECTION TO CONTINUE THROUGH A LARGE PORTION OF THE REGION AT
LEAST EARLY THIS EVENING...WITH SHOWERS AND STORMS TOMORROW BEING
MORE CONCENTRATED SOUTH OF I-20. /BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 71 90 64 91 / 52 52 10 14
MERIDIAN 69 91 60 91 / 49 42 8 6
VICKSBURG 72 91 66 92 / 51 52 13 23
HATTIESBURG 72 89 65 91 / 55 58 11 16
NATCHEZ 72 88 68 88 / 52 57 15 34
GREENVILLE 70 91 63 92 / 51 39 10 20
GREENWOOD 70 90 64 91 / 41 33 8 12
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Aug 7, 9:49 AM CST, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1049 AM CDT THU AUG 7 2008
ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>058-065-066-
081600-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-COVINGTON-JONES-
1049 AM CDT THU AUG 7 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST
ARKANSAS...CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA...PRIMARILY
ALONG AND NORTH OF THE INTERSTATE TWENTY CORRIDOR.
.DAY ONE...TODAY AND TONIGHT
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING. WIND GUSTS UP TO 60 MPH AND PENNY SIZED HAIL WILL BE
THE PRIMARY RISKS WITH SEVERE THUNDERSTORM ACTIVITY. FREQUENT
DANGEROUS LIGHTNING AND PERIODS OF HEAVY RAINFALL PRODUCING 1 TO 2
INCH AMOUNTS IN SHORT PERIODS OF TIME CAN BE ALSO BE EXPECTED. SLOW
MOVING STORMS REDEVELOPING OVER THE SAME AREAS MAY LEAD TO LOCALIZED
FLOODING IN URBAN AND OTHER POOR DRAINAGE AREAS.
SCATTERED TO NUMEROUS THUNDERSTORMS...AND ONE TO TWO CLUSTERS OF
THUNDERSTORMS...ARE EXPECTED TO DEVELOP AND MOVE SOUTHEAST ACROSS
THESE AREAS THIS AFTERNOON AND EVENING. AN UPPER LEVEL DISTURBANCE
APPROACHING THE REGION FROM THE NORTHWEST WILL COMBINE WITH POCKETS
OF MODERATE TO HIGH INSTABILITY TO FUEL POTENTIAL SEVERE THUNDERSTORM
DEVELOPMENT. HIGH AMOUNTS OF ATMOSPHERIC MOISTURE WILL ALLOW FOR
TORRENTIAL RAINFALL WITH SOME STORMS...ALTHOUGH WIDESPREAD FLASH
FLOODING PROBLEMS ARE NOT ANTICIPATED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE STALLING FRONTAL BOUNDARY OFF THE GULF COAST WILL BE RETURNING
NORTHWARD BY MONDAY WITH MORE STRONG THUNDERSTORMS AND THE POTENTIAL
FOR HEAVY RAINS AND FLOODING INTO TUESDAY AND POSSIBLY WEDNESDAY.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.
LAZ024-026-MSZ059>064-072>074-081600-
CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-MARION-LAMAR-FORREST-
1049 AM CDT THU AUG 7 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI...PRIMARILY SOUTH OF THE
INTERSTATE TWENTY CORRIDOR.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF STRONG TO LOCALLY SEVERE THUNDERSTORMS LATE
THIS AFTERNOON THROUGH LATE TONIGHT. WIND GUSTS UP TO 50 MPH AND DIME
SIZED HAIL WILL BE THE MAIN RISKS...ALTHOUGH SEVERE STORMS CONTAINING
WINDS TO 60 MPH AND HAIL UP TO...OR LARGER...THAN PENNIES WILL ALSO
BE POSSIBLE. IN ADDITION...FREQUENT DANGEROUS LIGHTNING AND PERIODS
OF HEAVY RAINFALL PRODUCING 1 TO 2 INCH AMOUNTS IN A SHORT PERIOD
CAN BE EXPECTED TO MOVE INTO THE AREA BY LATE THIS AFTERNOON. SLOW
MOVING STORMS REDEVELOPING OVER THE SAME AREAS MAY LEAD TO LOCALIZED
FLOODING IN URBAN AND OTHER POOR DRAINAGE AREAS.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM THIS
AFTERNOON ACROSS PORTIONS OF NORTHEAST LOUISIANA AND SOUTHERN
MISSISSIPPI SOUTH OF INTERSTATE TWENTY. A FEW OF THESE STORMS COULD
USE MODERATE TO HIGH ATMOSPHERIC INSTABILITY TO BECOME POTENT. THE
RISK FOR SEVERE WEATHER SHOULD INCREASE SOMEWHAT BY EARLY THIS
EVENING AS THERE IS POTENTIAL FOR THUNDERSTORMS CLUSTERS PREVIOUSLY
TO THE NORTH TO MOVE DOWN INTO THE REGION AND PRODUCE WINDS OVER 45
MPH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED THUNDERSTORMS ON FRIDAY COULD BE STRONG TO SEVERE ACROSS
WITH LOCALLY HEAVY RAINFALL ALSO A RISK. THE PRIMARY IMPACT FROM THE
STORMS WOULD BE GUSTY WINDS OF 50 TO 60 MPH...FREQUENT LIGHTNING
STRIKES AND POSSIBLE HAIL. RAINFALL AMOUNTS COULD EASILY TOTAL 1 TO 2
INCHES IN LESS THAN ONE HOUR TO PRODUCE LOCALIZED FLOODING OF POOR
DRAINAGE AND LOW LYING AREAS AS WELL.
THE STALLING FRONTAL BOUNDARY OFF THE GULF COAST WILL BE RETURNING
NORTHWARD BY MONDAY WITH MORE STRONG THUNDERSTORMS AND THE POTENTIAL
FOR HEAVY RAINS AND FLOODING INTO TUESDAY AND POSSIBLY WEDNESDAY.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATE THIS EVENING THROUGH LATE TONIGHT.
CORRECTED HEADER
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
50
In the hours before
Special weather statement, Aug 7, 12:33 PM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
133 PM CDT THU AUG 7 2008
MSZ018-019-025>027-036-071935-
BOLIVAR MS-SUNFLOWER MS-GRENADA MS-LEFLORE MS-CARROLL MS-HOLMES MS-
133 PM CDT THU AUG 7 2008
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS MOVING ACROSS BOLIVAR AND SUNFLOWER COUNTIES..AND WILL
EVENTUALLY MOVE INTO LEFLORE...CARROLL...AND GRENADA COUNTIES AS WE
GO THROUGH THE EARLY AFTERNOON. THE LINE OF STORMS IS MOVING
SOUTHEAST AT ABOUT 30 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTH CENTRAL HOLMES...NORTHWESTERN CARROLL...LEFLORE...
SOUTHWESTERN GRENADA...CENTRAL SUNFLOWER AND EAST CENTRAL BOLIVAR
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
EEC
Special weather statement, Aug 7, 1:09 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
209 PM CDT THU AUG 7 2008
LAZ016-025-MSZ040-047-071920-
TENSAS LA-WARREN MS-ISSAQUENA MS-MADISON LA-
209 PM CDT THU AUG 7 2008
...STRONG THUNDERSTORMS DEVELOPING IN THE VICKSBURG VICINITY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES NORTH OF LE TOURNEAU AT 209 PM CDT...MOVING SOUTHEAST
AT 16 MPH. OTHER SCATTERED STORMS WERE DEVELOPING IN THE SURROUNDING
AREAS AROUND WARREN COUNTY AND MADISON PARISH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN EXTREME SOUTH CENTRAL ISSAQUENA AND SOUTHERN WARREN
COUNTIES...AND SOUTHEASTERN MADISON AND EXTREME NORTHEASTERN TENSAS
PARISHES SHOULD MONITOR THIS STORM CLOSELY.
AEG
Special weather statement, Aug 7, 1:37 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
237 PM CDT THU AUG 7 2008
LAZ016-025-MSZ043-047>053-056>058-071945-
TENSAS LA-CLAIBORNE MS-SMITH MS-CLARKE MS-JASPER MS-HINDS MS-
NEWTON MS-LAUDERDALE MS-RANKIN MS-WARREN MS-SCOTT MS-MADISON MS-
MADISON LA-
237 PM CDT THU AUG 7 2008
...STRONG THUNDERSTORMS AFFECTING THE INTERSTATE 20 CORRIDOR...
SCATTERED THUNDERSTORMS WILL AFFECT AREAS ALONG THE INTERSTATE 20
CORRIDOR...FROM NEAR VICKSBURG TO JACKSON TO MERIDIAN...THROUGH MID
AFTERNOON. A FEW OF THESE STORMS WILL BECOME STRONG AND CAPABLE OF
PRODUCING WIND GUSTS OF 40 TO 50 MPH ALONG WITH PEA TO DIME SIZE
HAIL.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
EEC
Special weather statement, Aug 7, 1:47 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
247 PM CDT THU AUG 7 2008
ARZ075-MSZ034-071955-
CHICOT AR-WASHINGTON MS-
247 PM CDT THU AUG 7 2008
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER CHICOT JUNCTION AT 247 PM CDT...
MOVING EAST AT 16 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHWESTERN WASHINGTON AND CENTRAL CHICOT COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
EEC
Special weather statement, Aug 7, 1:56 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
256 PM CDT THU AUG 7 2008
MSZ035-072005-
HUMPHREYS MS-
256 PM CDT THU AUG 7 2008
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 9 MILES NORTHWEST OF BELZONI AT 256 PM
CDT...MOVING SOUTHEAST AT 16 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN WESTERN HUMPHREYS COUNTY SHOULD MONITOR THIS STORM CLOSELY.
EEC
Special weather statement, Aug 7, 2:01 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
301 PM CDT THU AUG 7 2008
MSZ052-072020-
LAUDERDALE MS-
301 PM CDT THU AUG 7 2008
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF MERIDIAN AT 301
PM CDT...MOVING EAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CENTRAL LAUDERDALE COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
EEC
Thunderstorm Wind, East Carroll
- When
- August 7, 2:07 PM CST
- Where
- East Carroll County, 0.24 mi SE of Transylvania Arpt
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.678, -91.217
A tree and some limbs were blown down on top of a car on Highway 581.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in New Hampshire, August 7, 20081 death · 2 injured · $700,000 · 1 event
- Flash Flooding in New Hampshire, August 7, 2008$2.3 million · 3 events
- Hail and Damaging Winds in Georgia, August 7, 2008$430,000 · 1.75 in hail · 19 events
- Flash Flood and Flooding in Massachusetts, August 7, 2008$199,000 · 2 in hail · 29 events
- Flash Flooding and Damaging Wind in Nevada, August 7 to 8, 20082 injured · $261,000 · 52 kt wind · 5 events
- Flash Flood in New Hampshire, August 7, 2008$500,000 · 1 event
- Hail and Damaging Winds in Mississippi, August 7, 2008$112,000 · 1 in hail · 31 events
- Hail and Damaging Winds in Georgia, August 7, 2008$190,000 · 1 in hail · 17 events
- Hail and Damaging Winds in South Carolina, August 7, 2008$139,000 · 1 in hail · 21 events
- Flash Flood and Hail in New York, August 7, 2008$250,000 · 1.75 in hail · 7 events
- Flash Flooding and Damaging Winds in Arizona, August 7, 2008$250,000 · 61 kt wind · 6 events
- Flash Flooding in Vermont, August 7, 2008$235,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 129939.